Alert archive / California / Wind Advisories in 2024
Wind Advisory 36, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 21, 2024, 12:22 PM PST for Siskiyou County, California; Jackson County, Oregon. It took effect at Dec 22, 2024, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2024, 12:22 PM PST (20:22 UTC)
- In effect from
- Dec 22, 2024, 10:00 AM PST
- Expired
- Dec 22, 2024, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Jackson County, OR
The radar
The Medford radar (KMAX), 10 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS76 KMFR 212022 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1222 PM PST Sat Dec 21 2024 CAZ081-220830- /O.NEW.KMFR.WI.Y.0036.241222T1800Z-241223T0300Z/ Central Siskiyou County- Including the cities of Weed 1222 PM PST Sat Dec 21 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Central Siskiyou County. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-220000- /O.CON.KMFR.WI.Y.0035.000000T0000Z-241222T0000Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Canby, Alturas, Paisley, Gilchrist, Adel, Bly, Lookout, Sprague River, New Pine Creek, Crescent, Likely, Adin, Fort Rock, Valley Falls, Day, Beatty, Davis Creek, Lakeview, and Chemult 1222 PM PST Sat Dec 21 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Lake County and eastern Klamath County, and Modoc County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
5 follow-up statements
110 WWUS76 KMFR 212028 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1228 PM PST Sat Dec 21 2024 ORZ026-220830- /O.EXA.KMFR.WI.Y.0036.241222T1800Z-241223T0300Z/ Jackson County- Including the cities of Ashland 1228 PM PST Sat Dec 21 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern Rogue Valley, including the city of Ashland. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-220000- /O.CON.KMFR.WI.Y.0035.000000T0000Z-241222T0000Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Canby, Alturas, Paisley, Gilchrist, Adel, Bly, Lookout, Sprague River, New Pine Creek, Crescent, Likely, Adin, Fort Rock, Valley Falls, Day, Beatty, Davis Creek, Lakeview, and Chemult 1228 PM PST Sat Dec 21 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Lake County and eastern Klamath County, and Modoc County, including Highway 31 from Silver Lake to Valley Falls, Highway 140 and Highway 395, including the cities of Lakeview and Alturas. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest over and just east of Summer Rim between Paisley and Summer Lake, along the Warners, and near and at the ridges elsewhere. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-220830- /O.CON.KMFR.WI.Y.0036.241222T1800Z-241223T0300Z/ Central Siskiyou County- Including the cities of Weed 1228 PM PST Sat Dec 21 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Shasta Valley, including the cities of Weed, Gazelle, Grenada, and Montague. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
719 WWUS76 KMFR 212113 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 113 PM PST Sat Dec 21 2024 CAZ085-ORZ030-031-212215- /O.CAN.KMFR.WI.Y.0035.000000T0000Z-241222T0000Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Canby, Alturas, Paisley, Gilchrist, Adel, Bly, Lookout, Sprague River, New Pine Creek, Crescent, Likely, Adin, Fort Rock, Valley Falls, Day, Beatty, Davis Creek, Lakeview, and Chemult 113 PM PST Sat Dec 21 2024 ...WIND ADVISORY IS CANCELLED... Observations from across east side areas have remained below advisory levels. This product is no longer necessary. $$ ORZ026-220915- /O.EXT.KMFR.WI.Y.0036.241222T1800Z-241223T0100Z/ Jackson County- Including the cities of Ashland 113 PM PST Sat Dec 21 2024 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 5 PM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern Rogue Valley, including the city of Ashland. * WHEN...From 10 AM to 5 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-220915- /O.CON.KMFR.WI.Y.0036.241222T1800Z-241223T0300Z/ Central Siskiyou County- Including the cities of Weed 113 PM PST Sat Dec 21 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Shasta Valley, including the cities of Weed, Gazelle, Grenada, and Montague. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
811 WWUS76 KMFR 220907 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 107 AM PST Sun Dec 22 2024 CAZ081-230100- /O.NEW.KMFR.HW.A.0011.241223T2100Z-241224T0900Z/ /O.CON.KMFR.WI.Y.0036.241222T1800Z-241223T0300Z/ Central Siskiyou County- Including the cities of Weed 107 AM PST Sun Dec 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. For the High Wind Watch, south winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...For the Wind Advisory, the Shasta Valley, including I-5 and the cities of Weed, Gazelle, Grenada, and Montague. For the High Wind Watch, the Shasta Valley from Grenada south to Weed, including I-5. * WHEN...For the Wind Advisory, from 10 AM this morning to 7 PM PST this evening. For the High Wind Watch, from Monday afternoon through late Monday night. * IMPACTS...For the Wind Advisory, gusty winds could blow around loose objects. Tree limbs could be blown down and a few power outages may result. For the High Wind Watch, damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be very difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ ORZ026-230100- /O.CON.KMFR.WI.Y.0036.241222T1800Z-241223T0100Z/ Jackson County- Including the cities of Ashland 107 AM PST Sun Dec 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern Rogue Valley, including the city of Ashland. * WHEN...From 10 AM this morning to 5 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAS
892 WWUS76 KMFR 222035 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1235 PM PST Sun Dec 22 2024 CAZ081-231100- /O.UPG.KMFR.HW.A.0011.241223T2100Z-241224T0900Z/ /O.NEW.KMFR.HW.W.0009.241223T2100Z-241224T0900Z/ /O.CON.KMFR.WI.Y.0036.000000T0000Z-241223T0300Z/ Central Siskiyou County- Including the cities of Weed 1235 PM PST Sun Dec 22 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY... * WHAT...For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph. For the High Wind Warning, south winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...The Shasta Valley, including I-5 and the cities of Weed, Gazelle, Grenada, and Montague. Strongest winds are expected from Grenada south to Weed, including I-5. * WHEN...For the Wind Advisory, until 7 PM PST this evening. For the High Wind Warning, from 1 PM Monday to 1 AM PST Tuesday. * IMPACTS...For the Wind Advisory, gusty winds could blow around loose objects. Tree limbs could be blown down and a few power outages may result. For the High Wind Warning, damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be very difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ ORZ026-231100- /O.NEW.KMFR.WI.Y.0037.241223T2100Z-241224T0400Z/ /O.CON.KMFR.WI.Y.0036.000000T0000Z-241223T0100Z/ Jackson County- Including the cities of Ashland and Medford 1235 PM PST Sun Dec 22 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM PST MONDAY... * WHAT...For the first Wind Advisory, southeast winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Rogue Valley, including the city of Ashland, Talent and Phoenix. * WHEN...For the first Wind Advisory, until 5 PM PST this afternoon. For the second Wind Advisory, from 1 PM to 8 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-231100- /O.NEW.KMFR.WI.Y.0037.241224T0300Z-241224T1200Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- 1235 PM PST Sun Dec 22 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 4 AM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...This includes the Summer Lake area and the mountains across Lake County and eastern Klamath County, and Modoc County. * WHEN...From 7 PM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
358 WWUS76 KMFR 230314 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 714 PM PST Sun Dec 22 2024 CAZ081-231515- /O.EXP.KMFR.WI.Y.0036.000000T0000Z-241223T0300Z/ /O.CON.KMFR.HW.W.0009.241223T2100Z-241224T0900Z/ Central Siskiyou County- Including the cities of Weed 714 PM PST Sun Dec 22 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...The Shasta Valley, including I-5 and the cities of Weed, Gazelle, Grenada, and Montague. Strongest winds are expected from Grenada south to Weed, including I-5. * WHEN...From 1 PM Monday to 1 AM PST Tuesday. * IMPACTS...For the Wind Advisory, gusty winds could blow around loose objects. Tree limbs could be blown down and a few power outages may result. For the High Wind Warning, damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be very difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ ORZ026-231515- /O.CON.KMFR.WI.Y.0037.241223T2100Z-241224T0400Z/ Jackson County- Including the cities of Ashland and Medford 714 PM PST Sun Dec 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM PST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Rogue Valley, including the city of Ashland, Talent and Phoenix. * WHEN...From 1 PM to 8 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-231515- /O.CON.KMFR.WI.Y.0037.241224T0300Z-241224T1200Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- 714 PM PST Sun Dec 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM MONDAY TO 4 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...This includes the Summer Lake area and the mountains across Lake County and eastern Klamath County, and Modoc County. * WHEN...From 7 PM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:41 AM PST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 21, 9:41 AM PST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Medford OR
941 AM PST Sat Dec 21 2024
...Updated AVIATION discussion...
.DISCUSSION...A band of showers continue over and east of the
Cascades ahead of a cold front this morning, with scattered post-
frontal showers over west side areas. Showers will linger into
tonight over coastal areas and elevated terrain as the front
continues eastward and out of the coverage area.
There will be a brief overnight period of calm before the next
front moves over the area during the day Sunday. Widespread
showers and gusty winds are expected to return, although snow
levels of 6000 feet and above will limit snowfall to mountain
peaks. -TAD
&&
.AVIATION...21/18Z TAFS...A band of showers is continuing to to move
over areas east of the Cascades this morning, with scattered post-
frontal showers to the west. Observed ceilings are at VFR or MVFR
across the area, with lower visibilities in areas where clouds move
over elevated terrain. Post-frontal showers over the Oregon coast or
the Cascades may occasionally bring lower visibilities as well.
Overall, this TAF period will be a break between fronts. Low level
wind shear shear will start to develop over Cape Blanco near the end
of the forecast, with south winds of 40 to 50 kts at 2000 feet
building over the Oregon coast into the next TAF period. Another
round of widespread showers is expected, with snow levels looking to
remain above 6000 feet. -TAD
&&
.MARINE...Updated 200 AM PST Saturday December 21, 2024...Multiple
strong fronts are expected this weekend and through next week with
persistent very high and very steep, chaotic, dangerous seas, and
periods of gales. The first in the series of fronts is moving
through the area this morning. This is bringing another round of
strong gales to the waters along with very steep and very high seas
due to wind waves and a heavy long period swell. Winds will become
southwest and diminish below gales in the mid to late morning hours
today, however, seas will remain very high and very steep due to
lingering wind seas and a building, heavy long period west swell at
17 seconds.
The next strong front follows on Sunday with another later in the
day on Monday, and yet another Wednesday (Christmas) night into
Thursday. Strong south winds reaching at least gales are likely with
each of these fronts, and we've issued a Gale Watch for the next
front expected early Sunday. During this active weather, expect a
prolonged period of very high, very steep and hazardous seas due to
a mix of short period wind seas and long period swell (periods of
around 14 to 20 seconds). Currently, seas of 15 to 24 feet are
forecast Sunday through Tuesday. Seas may briefly lower below 15
feet late Tuesday into early Wednesday (Christmas), then build again
as the next strong front arrives. /BR-y
&&
.BEACH HAZARDS...Updated 200 AM PST Saturday, December 21, 2024...
Numerous fronts will bring periods of increasing swells and
dangerous surf conditions this weekend and through next week. A High
Surf Advisory remains in effect this weekend, with large breaking
waves of 21 to 26 feet expected. It will be followed immediately by
a High Surf Warning from late Sunday evening through Monday evening
as the next, stronger front will bring dangerously large breaking
waves of 25 to 33 feet. Hazardous conditions this weekend will reach
a peak this afternoon and evening, but conditions worsen Monday
morning into Monday afternoon as large breaking waves increase.
Conditions are expected to slowly improve on Tuesday.
Extremely large breaking waves will create very hazardous conditions
along beaches and area shorelines. Waves will inundate beaches and
surge into normally dry areas. Infrastructure damage and significant
beach erosion can be expected. Stay away from area beaches during
this period of active weather. /BR-y
&&
PREV DISCUSSION... /Issued 320 AM PST Sat Dec 21 2024/
DISCUSSION...The first in a series of frontal systems expected to
move through southern Oregon and northern California over the next
several days is offshore early this morning. It is always
interesting to observe the subtleties of the weather across our
region. Early this morning, winds aloft aligned with the
orientation of the Rogue Valley (SE to NW) and the wind picked up
around 1 am here at the airport. This broke the low-level
inversion that had previously allowed the temperature to drop to
42F just before midnight. Once the wind began, the temperature
shot up to 64F, just one degree away from the record for the date,
which is 65F set in 2014. The air aloft is very warm in advance
of this front and many areas of Jackson County where it's breezy
have seen temps in the low to mid 60s overnight. Meanwhile, just a
wee bit to the west and north over to the Illinois Valley, Grants
Pass and the Umpqua Basin near Roseburg, the inversion remained
in place because it's much more difficult for the winds to reach
the surface due to the different valley orientations (narrower and
not aligned with the winds aloft). This is actually resulting in
dense fog in those areas (with temps in the low to mid 40s), so if
traveling during the early morning, be aware of potential reduced
visibility due to the fog. This will be short-lived, however,
since the front offshore will move quickly onshore during the
morning and will shift east of the Cascades by early this
afternoon. The front is pretty potent, with winds in the 850-700
mb layer averaging 50-60kt with GLM and surface networks showing
some lightning offshore. A period of moderate to heavy rainfall
will accompany the front as it moves onshore this morning with
precipitation becoming more showery behind it after 10 am west of
the Cascades. Snow levels are pretty high, so we're not too
concerned about winter impacts with this front. Some nuisance
variety snow is expected over the mountains (3-6"), especially
the Cascades near Crater Lake. Main impacts will be the winds and
the rain. Winds are gusting to 50 mph in the Shasta Valley. It
could pick up a bit more there before the front moves through. A
high wind warning is in effect for gusts to 65 mph. Winds gusts of
45 to 55 mph are expected in the south end of the Rogue Valley and
also over portions of the East Side where wind advisories are in
effect.
We'll get a break between systems tonight into Sunday morning, but
the next front in the progressive pattern will move toward the
coast. This one will bring another round of wind and rain Sunday
into Sunday evening. Mid-level winds and pressure gradients
aren't quite as a significant as today's front, but could still
imagine there being some wind advisories again. Snow levels remain
high, so no winter hazards are anticipated (only the highest
mountains above 6000 feet will receive any snow with this front).
Rain amounts with these first two fronts appear par for the course
for this time of year, generally 0.50-1.50 inches (each front) along
the coast and in the mountains with 0.10-0.25 inch in the valleys
west of the Cascades and lesser amounts over the east side deserts.
Another break is expected behind that front late Sunday night into
Monday, then another potentially stronger front will move in
Monday night, pushing east of the Cascades on Tuesday. There will
be another surge in snow level ahead of this front, so we are not
expecting significant snowfall, though snow levels will lower to
pass levels later on Christmas Eve. Most areas should expect
another bout of rain and wind, the details of which will be
figured out on upcoming shifts. Rain amounts look to be higher
with this front, but due to the progressive nature of these
fronts and the breaks expected between systems, we aren't too
concerned about flooding through Christmas Day (other than some
nuisance ponding of water on roadways).
This may change after Christmas as another series of frontal
systems is expected to impact the PacNW through New Year's. This
is climatologically our wettest time of the year, so it wouldn't
be too much of a stretch to anticipate some of our rivers getting
close to bankfull by then. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 10 AM PST this morning for ORZ029>031.
High Surf Advisory until 10 PM PST Sunday for ORZ021-022.
High Surf Warning from 10 PM Sunday to 10 PM PST Monday for
ORZ021-022.
CA...High Wind Warning until 10 AM PST this morning for CAZ081.
Wind Advisory until 10 AM PST this morning for CAZ081-084-085.
PACIFIC COASTAL WATERS...Gale Warning until 10 AM PST this morning
for PZZ350-356-370-376.
Hazardous Seas Warning until 4 AM PST Sunday for PZZ350-356-370-
376.
Gale Watch from late tonight through Sunday evening for PZZ350-
356-370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 9:00 PM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 3 days |
| Dec 21, 1:25 AM PST | Gale Watch | MFR | 13 hr | |
| Dec 21, 10:08 AM PST | Special Marine Warning | MFR | 112 min | |
| Dec 21, 2:07 PM PST | Gale Warning | MFR | 29 hr |
Nearby
Wind Advisories in California, 2024Wind Advisories in Oregon, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.